MAUDE Adverse Event Report: MICROVENTION, INC. SOFIA 5F-125CM STR; STROKE ACCESS

MICROVENTION, INC. SOFIA 5F-125CM STR; STROKE ACCESS
Model Number DA5125ST
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Ischemia (1942)
Date of Event 05/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation findings: items returned: n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging were not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications: potential complications include, but are not limited to: vessel or aneurysm perforation, vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudo aneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Precautions: exercise care in handling the sofia¿ catheter to reduce the chance of accidental damage.Use caution when manipulating the sofia¿ catheter in tortuous vasculature to avoid damage.Avoid advancing or withdrawal against resistance until the cause of resistance is determined.Presence of calcifications, irregularities, or other devices may damage the sofia¿ catheter and potentially affect its insertion or removal.Maintain perfusion of heparinized saline for inner lumen of the sofia¿ catheter to prevent thrombus formation.If removed from the patient, the hydrophilic coating on the sofia¿ catheter should be hydrated with heparinized saline.Do not allow the coating to dry.Delivery of the sofia¿ catheter: 6.Go to step 7 or 8, depending on the situation described below and choose appropriate devices for navigation of the sofia¿ catheter.7.Navigation through the vasculature, except for the intracranial vasculature a.Prepare 0.035¿ or 0.038¿ guidewire for navigation of the sofia¿ catheter.B.Insert the guidewire into the sofia¿ catheter and advance the guidewire until the guidewire and the sofia¿ catheter are aligned at the distal end.C.Using the introducer sheath provided in the package, carefully insert the sofia¿ catheter and the guidewire through a hemostatic valve of the femoral sheath.D.Remove the introducer sheath from the sofia¿ catheter once the distal shaft of the sofia¿ catheter is placed inside the patient body.Warning: introducer sheath is not intended for use inside the patient body.E.Under fluoroscopic guidance, advance or withdraw the sofia¿ catheter over the guidewire until desired position is attained or before the intracranial position is achieved.Select vessels by slowly torqueing the sofia¿ catheter if necessary.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia¿ catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Warning: do not exceed 2070 kpa (300 psi) maximum recommended infusion pressure.Excess pressure may damage the device or injure the patient.Carefully monitor placement of the distal tip when using a power injector to infuse.F.Go to step 8 for navigation through the intracranial vasculatures.Otherwise proceed to step 9.8.Navigation through the intracranial vasculature.A.Prepare microcatheter and compatible guidewire for navigation of the sofia¿ catheter.B.Slowly remove, if any, devices previously inserted in the sofia¿ catheter.Insert the microcatheter with the guidewire into the sofia¿ catheter.C.Under fluoroscopic guidance, advance or withdraw the sofia¿ catheter over the microcatheter and the guidewire until desired position is attained.Select vessels by slowly torqueing the sofia¿ catheter if necessary.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia¿ catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Warning: do not exceed 2070 kpa (300 psi) maximum recommended infusion pressure.Excess pressure may damage the device or injure the patient.Carefully monitor placement of the distal tip when using a power injector to infuse.9.Slowly remove the guidewire or the microcatheter if necessary.Make sure that continuous perfusion of heparinized saline is maintained through the sidearm of the rhv.Note: the microcatheter used to navigate the sofia¿ catheter may be kept for the rest of procedure.Investigation conclusion: the physical device was not available for evaluation to investigate if a condition existed that would have contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
It was reported in the restore clinical study that the patient, with active cancer treatment and known thrombocytopenia, was admitted with acute stroke and received thrombolytic prior to arrival at treatment hospital.An intra-parenchymal hemorrhage noted with onset on the day of index procedure on (b)(6) 2024.The thrombectomy was successful, but patient was intubated for increased restlessness and agitation.Post procedure imaging identifies new extensive area of parenchymal hemorrhage in the right frontotemporal region measuring up to 2.7cm, no significant midline shift, and small volume intraventricular subarachnoid hemorrhage throughout left cerebral convexity, tracking over to right cerebral convexity as well.Platelets and fresh frozen plasma infused.Repeat imaging shows area of hemorrhage stable.The site reported the adverse event as moderate severity, related to concurrent condition of status post tnk prior to procedure, and associated low platelet count due to cancer treatment with outcome of ongoing.The site adjudicated the ¿intracerebral hemorrhage¿ as a serious adverse event moderate in severity, possibly related to study disease, and definitely related to concurrent condition.Patient follow up reported the subarachnoid hemorrhage stable, then slightly decreasing on follow up imaging.Follow up ct head without contrast, and mri of the head.Follow up imaging on (b)(6) 2024, showed areas of bleeding stable but new areas of ischemic injury in the left occipital lobe and right temporal lobe.On (b)(6) 2024, after meeting with palliative care team, decision was made for do not resuscitate and comfort cares only status.The site reported the adverse event as severe, treated with medication keppra, with outcome of death on (b)(6) 2024, which was assessed as related to the concurrent condition of hypercoagulable state due to treatment for cancer.

Brand Name
SOFIA 5F-125CM STR
Common Device Name
STROKE ACCESS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20616577
Report Number2032493-2024-00803
Device Sequence Number8874515
Product Code DQO
UDI-Device Identifier00810170019234
UDI-Public(01)00810170019234(11)240213(17)270131(10)0000520291
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K131482
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDA5125ST
Device Lot Number0000520291
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOBBY; ERIC, LOT# 0000561944
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale